Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 407, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 23, 2005, 6:19 PM CDT for Barbour County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 23, 2005, 6:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 232319
SVRBMX
ALC005-232345-
/O.NEW.KBMX.SV.W.0407.050723T2319Z-050723T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BARBOUR COUNTY IN SOUTHEAST ALABAMA
* UNTIL 645 PM CDT
* AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUISVILLE...OR ABOUT 22
MILES EAST OF TROY...AND MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIO.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3170 8571 3171 8571 3177 8566 3188 8566
3195 8561 3186 8546 3184 8545 3171 8554
3164 8562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:45 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 23, 3:45 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT SAT JUL 23 2005 .DICUSSION... SORRY ABOUT THE DELAY...SOME TECH DIFFICULTIES. HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY. AS OF 3 PM MOST STATIONS WHERE READING 100+ ON THE HEAT INDEX (HIS) WITH TEMPS RUNNING IN THE MID 90S. WE DID MIX ACROSS THE EAST WHICH KEPT HIS IN THE 100 TO 105 RANGE. A HEAT ADVISORY WAS ISSUED TO RUN THROUGH AT LEAST SUNDAY AT 7 PM...BUT THAT WILL LIKELY BE EXTENDED BASED ON THE LATEST FORECAST. IT ONLY GETS HOTTER FROM HERE. ALL GUIDANCE IS COMING WITH MOST OF THE AREA ABOVE 100 TOMORROW. THIS SEEMS TO BE TOO WARM...ESPECIALLY GIVEN THE LOWER BOUNDARY MOISTURE CONTENT. NON-THE-LESS...I PUT MANY LOCATIONS (MORE WEST AND SOUTH) PAST THAT MYSTICAL CENTURY MARK FOR HIGHS ON SUNDAY...AND MONDAY. YEP...MONDAY. AGAIN...THE MOISTURE CONTENT MAY BE THE LIMITING FACTOR IN THE END...BUT HAD TO BE THE FIRST IN THE OFFICE TO GO FOR IT...OFFICIALLY. BY TUESDAY THE RIDGE THAT IS CAUSING THIS HEAT UP WILL SLIDE OVER THE CAROLINAS AND GIVE US A BREAK. ONE CONCERN IS THE GFS TRIES TO DEVELOP COVECTION OVER THE FL PANHANDLE AND MOVE NORTHWESTWARD ACROSS US ON TUESDAY. SOMETHING MINOR WELL HAVE TO WATCH IN THE WAY OF POPS. TYPICAL SUMMERTIME WORDING FROM WEDNESDAY ON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 97 74 98 / 10 10 10 10 ANNISTON 75 96 76 98 / 10 10 10 10 BIRMINGHAM 76 97 76 97 / 10 10 10 10 TUSCALOOSA 75 100 77 100 / 10 10 10 10 CALERA 75 98 75 98 / 10 10 10 10 AUBURN 76 97 76 97 / 10 10 10 20 MONTGOMERY 76 99 78 98 / 10 0 10 20 TROY 74 98 74 98 / 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT THROUGH 7 PM CDT SUNDAY...ALL ZONES. && JONES/90
Hazardous weather outlook, Jul 23, 11:31 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1131 AM CDT SAT JUL 23 2005 ALZ011>015-017>050-232230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1131 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A HEAT ADVISORY IS IN EFFECT. TEMPERATURES WILL CLIMB INTO THE MIDDLE AND UPPER 90S THIS AFTERNOON. WHEN COMBINED WITH THE HIGH LEVELS OF HUMIDITY...HEAT INDICES WILL BE BETWEEN 107 AND 112 DEGREES DURING THE AFTERNOON HOURS. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...NONE. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE FIRST OF NEXT WEEK. HEAT INDICES WILL ONCE AGAIN REACH THE 107 TO 112 DEGREE RANGE...AND A HEAT ADVISORY IS IN EFFECT FOR SUNDAY. THE HEAT ADVISORY MAY BE EXTENDED INTO MONDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 6:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT SAT JUL 23 2005 ALZ050-240000- BARBOUR- 609 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 700 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LOUISVILLE...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOUNT ANDREW... LOUISVILLE...CLIO..AND BLUE SPRINGS THROUGH 700 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. DEADLY CLOUD TO GROUND LIGHTNING IS LIKELY WITH THIS STORM AS WELL. MBS/91
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:22 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.